MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right superior femoral artery (sfa) and the popliteal artery using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8), a stent, and a.035 guidewire.It was noted that the stent was implanted into the right sfa.During the procedure, the guidewire was advanced through the lesion of the target vessel and aspiration was turned on.The physician then advanced the sep8 and the cat8 to the target location.While manipulating the sep8 within the thrombus, the physician observed via fluoroscopy that the distal end of the sep8 had fractured off.After removing the proximal part of the sep8, the cat8 containing the fractured sep8 was removed under aspiration.It was reported that the sep8 was flushed out of the cat8 on the back table.The procedure was completed using a new sep8 and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right superior femoral artery (sfa) and the popliteal artery using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8), a stent, and a.035 guidewire.It was noted that the stent was implanted into the right sfa.During the procedure, the guidewire was advanced through the lesion of the target vessel and aspiration was turned on.After advancing the cat8 into the target location, the physician advanced the sep8 approximately one and a half centimeters out of the cat8.While manipulating the sep8 back and forth using a torque device within the thrombus, the physician observed via fluoroscopy that the distal end of the sep8 had fractured off.After removing the proximal part of the sep8, the cat8 containing the fractured sep8 was removed under aspiration.It was reported that the sep8 was flushed out of the cat8 on the back table.The procedure was completed using a new sep8 and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the distributor on 09/25/2023: section b.Box 5.Describe event or problem.Evaluation of the returned sep8 confirmed that the distal end of the sep8 was fractured.Evaluation revealed that the core wire and wrapping wire was fractured, and the winds were unraveled.The core wire may fatigue and may subsequently fracture if the device continues to be used after becoming damaged.The proximal fractured segment was not returned for evaluation.Penumbra separators are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17724512
Report Number3005168196-2023-00423
Device Sequence Number7148702
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public815948022980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue NumberSEP8
Device Lot NumberH00001872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005